MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ BRAIN HEART INFUSION; CULTURE MEDIA, GENERAL NUTRIENT BROTH

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ BRAIN HEART INFUSION; CULTURE MEDIA, GENERAL NUTRIENT BROTH
Model Number 220837
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd bbl¿ brain heart infusion there was bacilli contamination on the slide.One slide was affected.There was no patient impact.The following information was provided by the initial reporter: "customer refer to have seen bacilli on slide although nothing grew on plates.".
 
Additional Manufacturer Narrative
B.3.Date of event: the date received by manufacturer has been used for this field.E.1.Initial reporter facility name: (b)(6).H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: material 220837 are manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued, and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 2279210 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation and filling processes were within specifications.In process checks were performed at the designated intervals.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure.Qc inspection and testing were satisfactory at time of release.The release testing that is performed on this product does include review of its color and clarity.Samples submitted are examined to ensure that they conform to typical levels.The appearance of this batch was satisfactory per internal procedures.Direct staining techniques are not part of qc release testing for this product.Additionally, as part of the release criteria for this product, the bhr is reviewed to confirm the following: --the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.--all autoclave parameters conformed to the validated cycle parameters for this product.--the minimum f0 for this product was met.The complaint history was reviewed, and four other complaints have been taken on this batch and none of them have been confirmed.Retention samples from batch 2279210 (10 tubes) were available for inspection.No media defects were observed in 10/10 retention samples.All retentions tubes had the expected appearance for this product of clear to trace hazy, light to medium dark yellow tan as described in the certificate of analysis.For investigation, two retention tubes went into incubation.One retention tube was placed into the 20¿25-degree celsius incubator and one retention tube was placed in the 33¿37-degree celsius incubator.At the seventh day of incubation there were no signs of growth or turbidity or change in media color and clarity.After incubation the broth appearance remained clear to trace hazy, light to medium dark yellow as described in the certificate of analysis.No photos were received to assist with the investigation.No returns were received to assist with the investigation.This complaint cannot be confirmed.

Brand Name
BD BBL¿ BRAIN HEART INFUSION
Common Device Name
CULTURE MEDIA, GENERAL NUTRIENT BROTH
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17243384
Report Number1119779-2023-00729
Device Sequence Number6840510
Product Code JSC
UDI-Device Identifier30382902208373
UDI-Public30382902208373
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/03/2024
Device Model Number220837
Device Catalogue Number220837
Device Lot Number2279210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown